Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 326, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 14, 2005, 11:44 AM CST for Warren County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2005, 11:44 AM CST (17:44 UTC)
- Expired
- Nov 14, 2005, 11:57 AM CST
- In force
- 13 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Warren County, MO
The radar
The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 141744
SVRLSX
MOC219-141815-
/O.NEW.KLSX.SV.W.0326.051114T1744Z-051114T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 AM CST MON NOV 14 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1215 PM CST
* AT 1141 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR TRELOAR...OR ABOUT 7 MILES NORTH OF NEW
HAVEN...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRUESDALE
WRIGHT CITY
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3862 9107 3861 9118 3871 9132 3872 9141
3884 9141 3885 9127 3899 9126 3899 9120
3893 9120 3892 9112 3887 9111 3886 9097
3855 9098
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 141748
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CST MON NOV 14 2005
MOC219-141815-
/O.CON.KLSX.SV.W.0326.000000T0000Z-051114T1815Z/
WARREN MO-
1148 AM CST MON NOV 14 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR WARREN COUNTY...
AT 1147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER HOLSTEIN...MOVING NORTHEAST AT 55 MPH.
STORM SPOTTERS IN WARREN COUNTY HAVE REPORTED PEA TO DIME SIZE HAIL
WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...WARRENTON...FORISTELL AND WRIGHT CITY.
LAT...LON 3862 9107 3861 9118 3871 9132 3872 9141
3884 9141 3885 9127 3899 9126 3899 9120
3893 9120 3892 9112 3887 9111 3886 9097
3855 9098
$$
CVKING000
WWUS53 KLSX 141757
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CST MON NOV 14 2005
MOC219-141806-
/O.CAN.KLSX.SV.W.0326.000000T0000Z-051114T1815Z/
WARREN MO-
1156 AM CST MON NOV 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
PEA TO DIME SIZE HAIL WAS REPORTED IN WARREN COUNTY BY TRAINED
WEATHER SPOTTERS.
LAT...LON 3862 9107 3861 9118 3871 9132 3872 9141
3884 9141 3885 9127 3899 9126 3899 9120
3893 9120 3892 9112 3887 9111 3886 9097
3855 9098
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 5:00 AM CST, 6 hours 44 minutes earlier.
Area forecast discussion, Nov 14, 5:00 AM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 500 AM CST MON NOV 14 2005 .DISCUSSION... PRIMARY ITEM OF CONCERN CONTINUES TO BE THE DEVELOPING STORM WHICH WILL BE AFFECTING THE AREA TODAY THROUGH TUESDAY EVENING. THINGS ARE PROGRESSING ABOUT AS EXPECTED WITH WARM ADVECTION SETTING UP ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. 5-7KFT CEILINGS ARE ALREADY STREAMING UP INTO SOUTHERN MISSOURI...AND WHILE THE CLOSEST PRECIP AT THIS TIME IS DOWN IN ARKANSAS AND MISSISSIPPI...I DONT THINK IT WILL BE LONG BEFORE WE START TO SEE RADAR ECHOS IN SOUTHERN MISSOURI. CONWAY MISSOURI WIND PROFILER IS SHOWING A GOOD 15-20KT BREEZE AT 850MB AT THIS TIME AND THIS IS FORECAST TO INCREASE TODAY AS SHORTWAVE ENERGY MOVES OUT OF THE PLAINS INTO WESTERN MISSOURI TODAY. MY EAGLE-EYED COUNTERPART OVER AT PLEASANT HILL MISSOURI ALSO NOTICED SOME 300-250MB JET COUPLING TAKING PLACE TODAY WHICH SHOULD ALSO ENHANCE OUR PRECIPITATION CHANCES. HAVE THEREFORE BOOSTED POPS UP INTO LIKELY CATEGORY FOR TODAY ACROSS THE BOARD. RAIN SHOULD START OUT IN THE SOUTH AND WORK ITS WAY ALL THE WAY NORTH TO QUINCY BY THIS AFTERNOON. MARGINAL INSTABILITY ALOFT COMBINED WITH VERY STRONG ISENTROPIC LIFT AT 295 AND 300K SURFACES SHOULD BE ENOUGH TO GIVE US A RUMBLE OF THUNDER EVERY NOW AND THEN. BOTH THE GFS AND NAM ARE IN GOOD AGREEMENT ABOUT A SHORT RELATIVELY DRY PERIOD THIS EVENING AS MAJOR FORCING MECHANISMS RESET FOR THE MAIN EVENT AFTER MIDNIGHT AND TUESDAY. THERE PROBABLY WILL NOT BE ANY ORGANIZED AREAS OF PRECIPITATION...BUT SCATTERED SHOWERS AND PROBABLY SOME DRIZZLE ESPECIALLY UP IN NORTHEAST MISSOURI/WEST CENTRAL ILLINOIS WILL BE POSSIBLE DUE THE THE VERY HIGH LEVELS OF MOISTURE WHICH WILL BE PULLED UP INTO THIS STORM. BY 06Z A SHARP SHORTWAVE TROF AT 500MB COMPLETES ITS DIVE INTO THE PLAINS AND LOW-LEVEL CYCLOGENESIS RAMPS UP ON THE BAROCLINIC ZONE ACROSS OKLAHOMA AND SOUTHERN MISSOURI. ANOTHER WAVE OF WARM ADVECTION-TYPE PRECIPITATION SHOULD BREAK OUT MAINLY ALONG AND EAST OF THE I-44 CORRIDOR AS THE LOW LEVEL WINDS REALLY PICK UP FROM THE SOUTH. THE CYCLONE TRACKS ON BOTH THE GFS AND NAM ARE VERY SIMILAR...WITH THE GFS BEING SOMEWHAT MORE WOUND UP THAN THE NAM...AND SLIGHTLY FASTER AS WELL. THE LOW PRESSURE CENTER SHOULD MOVE FROM NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI AT 12Z TUESDAY TO VERY NEAR THE ST. LOUIS METRO AREA BY AROUND 18Z. THIS WILL PUT THE BAROCLINIC ZONE RIGHT ABOUT DEAD CENTER FROM SOUTHWEST TO NORTHEAST THROUGH THE CWFA. STEADY OR SLOWLY TEMPERATURES NORTH OF THE ZONE AND RISING TEMPERATURES SOUTH ON TUESDAY HAVE MADE HOURLY TEMPERATURE TRENDS A FORECASTING NIGHTMARE. IF THE LOW POSITIONS ARE JUST A FEW MILES OFF...THE TEMPERATURE FORECAST WILL LIKELY BE VERY BAD. AS IF THERES NOT ENOUGH TO WORRY ABOUT...THERE WILL BE A POSSIBILITY OF SEVERE THUNDERSTORMS BEFORE THE FRONT GOES THROUGH TUESDAY AFTERNOON SPC HAS OUTLOOKED US IN A SLIGHT TO MODERATE RISK IN THE WARM SECTOR FOR DAY 2. 0-6KM SHEAR IN EXCESS OF 50KTS AND PLENTY OF LOW LEVEL MOISTURE TO WORK ON SHOULD BE ENOUGH TO GET CONVECTION GOING AND THERE WOULD CERTAINLY BE ENOUGH SHEAR TO PROMOTE SEVERE THUNDERSTORMS...THE MAIN LIMITING FACTOR SHOULD BE BUOYANCY WITH MUCAPES ONLY REACHING THE 200-500J/KJ RANGE...AND BASICALLY NO SURFACE BASED CAPE TO SPEAK OF ACCORDING TO THE NAM. AFTER FROPA...THE MAIN WEATHER CONCERN WILL BE COLD WEATHER AS -8C TO -12C 850MB AIR SCREAMS IN FROM CANADA. COULD ACTUALLY BE SOME RESIDUAL MOISTURE AND LIFT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS THE SYSTEM PULLS OUT TUESDAY NIGHT...AND WITH VERY CHILLY AIR COMING IN HAVE GONE AHEAD AND PUT A CHANCE FOR SOME LIGHT SNOW IN THE FORECAST UP THERE. INDEED...COLD ADVECTION CLOUDINESS WITH FAIRLY STEEP LAPSERATES ACROSS THE AREA ON WEDNESDAY COULD PRODUCE A SNOW SHOWER OR FLURRIES AS WELL...HOWEVER I OPTED TO LEAVE MENTION OF THAT OUT OF THE FORECAST AT THIS TIME. PLENTY OF TIME YET FOR THE FORECAST TO GO HORRIBLY WRONG... MANY THANKS TO WFOS SGF/EAX/DVN/AND ILX THIS MORNING FOR COORDINATION AND COLLABORATION ON THIS VERY CHALLENGING FORECAST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
Hazardous weather outlook, Nov 14, 5:55 AM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 555 AM CST MON NOV 14 2005 ILZ095>097-MOZ018-019-026-027-034-035-151200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY- 555 AM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON TUESDAY. NO SEVERE WEATHER IS EXPECTED FROM THESE STORMS AT THIS TIME. THE FIRST WIDESPREAD FREEZE IS EXPECTED ON TUESDAY AND WEDNESDAY NIGHTS AS OVERNIGHT LOWS FALL INTO THE MIDDLE TO UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-064-065-069-098>102-MOZ036-041-042-047>052-059>065-072- 073-151200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN- MACOUPIN IL-MADISON IL-MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-PIKE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON- 555 AM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS LATE TONIGHT COULD BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR THUNDERSTORMS CONTINUES ON TUESDAY AS A STRONG STORM SYSTEM MOVES OVER THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE FIRST WIDESPREAD FREEZE IS EXPECTED TUESDAY AND WEDNESDAY NIGHTS AS OVERNIGHT LOWS FALL INTO THE MIDDLE TO UPPER 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. ILZ070-074-079-MOZ074-075-084-085-099-151200- IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS- STE GENEVIEVE-WASHINGTON IL- 555 AM CST MON NOV 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS LATE TONIGHT MAY BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AS A STRONG STORM SYSTEM MOVES ACROSS THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT FROM THESE STORMS...BUT ISOLATED TORNADOS WILL ALSO BE POSSIBLE. THE STORMS ARE EXPECTED TO FORM AHEAD OF A STRONG COLD FRONT ON TUESDAY. THE FIRST WIDESPREAD FREEZE IS EXPECTED ON WEDNESDAY NIGHT AS OVERNIGHT LOWS FALL INTO THE MIDDLE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE TONIGHT. CARNEY
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.